MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752435
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that there was no flow from infusion line during vitrectomy surgery.The procedure was completed by replacing the product with new one.There was patient contact but no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.The used infusion cannula was returned and visually inspected.The infusion cannula line was occluded with a piece of flash inside the straight through connector.Hard flash was also observed on both sides of the straight through connector.The occlusion in the straight through connector restricted air and fluid from flowing in the infusion cannula line and caused priming failure with a system message code.The system is designed to perform quality safety to detect for this unwarranted condition and alert the user during priming, prior to surgery.The straight through connector is a molded component by our supplier manufacturer.The investigation conducted a non-conformance review of the reported lot number.No relevant deviations were identified, all corresponding production release specifications defined in the device master record were met.The root cause of the customer¿s complaint is related to insufficient draft on the core pin led to material adhesion and subsequent degradation of the shutoff surface, resulting in intermittent flash and/or occlusion of the molded bore.Action was taken and to address root cause the supplier has replaced damaged core pins, repaired tool damage, and completed gate area tooling repairs.Production of the part will also be ran at nominal parameters for a minimum prescribed period with engineering batch review, along with engineering trials to evaluate increased draft effectiveness.Additionally, supplier will execute verification production runs under heightened inspection to confirm absence of stretched necks, flash, or bore occlusion.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24232042
Report Number1644019-2026-00610
Device Sequence Number10269557
Product Code LRO
UDI-Device Identifier00380657524358
UDI-Public(01)00380657524358(17)270930(11)251028(10)17R89M
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752435
Device Lot Number17R89M
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale